Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 445, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 6, 2003, 5:43 PM CDT for Lee County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 6, 2003, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lee County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
701 WUUS54 KMEG 062243 SVRMEM ARC077-062315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 543 PM CDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN EASTERN ARKANSAS * UNTIL 615 PM CDT. * AT 540 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HAYNES...MOVING SOUTH AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CDT INCLUDE... BRICKEYS... MARIANNA... .QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3490 9056 3493 9085 3466 9083 3465 9053 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:14 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 6, 4:14 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 414 PM CDT WED AUG 6 2003 SCATTERED STORMS ARE CURRENTLY DEVELOPING IN THE MIDSOUTH. SOME OF THE STORMS ARE APPROACHING SEVERE LEVELS. THUS...THINK OTHER STORMS THAT DEVELOP COULD BECOME SEVERE. HAIL SEEMS TO BE THE MAIN THREAT. THURSDAY...STAY IN NORTHWEST FLOW...BUT WL BE N OF THE FRONT. THUS...ONLY SLIGHT CHANCE OF TRWS. THURSDAY NIGHT THROUGH SAT NIGHT...THINK RAINFALL CHANCES WILL BE VERY LOW DUE TO HIGH OVER THE AREA. THEN...NEXT FRONT DROPS SOUTH INTO AREA TO GIVE A RATHER GOOD CHANCE OF TRWS SUNDAY THROUGH MONDAY. .MEG...NONE. RENCH
Hazardous weather outlook, Aug 6, 4:05 PM CDT, 1 hour 38 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-070930- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 405 PM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE MIDSOUTH TONIGHT ...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN TYPE OF BAD WEATHER. THE MAIN AREA OF CONCERN WILL BE OVER EAST ARKANSAS...EXTREME SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI. THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 6, 3:12 PM CDT, 2 hours 31 minutes before
ARZ008-009-018-062045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT WED AUG 6 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER BIGGERS AT 312 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, Aug 6, 3:41 PM CDT, 2 hours 2 minutes before
ARZ009-018-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT WED AUG 6 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND GREENE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER KNOBEL AT 340 PM CDT...MOVING EAST AT 15 MPH. HAIL AND WIND GUSTS OVER 40 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITY OF CORNING... SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, Aug 6, 4:15 PM CDT, 1 hour 28 minutes before
ARZ009-062200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT WED AUG 6 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF HICKORIA AT 415 PM CDT...MOVING EAST AT 10 MPH. HAIL AND GUSTY WINDS OVER 40 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD MONITOR THIS STORM CLOSELY. SWC
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.